MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38479
Medical Device Problem Codes Delivery System Failure (2905); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 pma/510(k) #p100022/s014 the zisv6-35-125-6-60-ptx device of lot number c1349727 involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.From customer testimony, it is known that the complaint device was advanced over a cook amplatz extra stiff wire guide of unknown diameter.The device was flushed prior to use.The stent was fully deployed.The target lesion was not severely calcified or tortuous.Pre-dilation was conducted prior to this occurrence.There is no evidence to suggest this event did not occur.Therefore, the customer complaint is confirmed based on customer testimony.Possible causes for this occurrence could include the patient anatomy.A difficult anatomy could have led to resistance during deployment, causing or contributing the malfunction of the thumbwheel mechanism.However, the customer reported that the target lesion was not severely calcified or tortuous.As the device was not returned for evaluation, and the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause for this occurrence cannot be determined.Prior to distribution, all zisv6 (zilver ptx thumbwheel) devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records did not reveal any discrepancies which could have contributed to this complaint issue.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1349727.According to information provided, the stent elongated, but the patient did not experience any adverse effects due to this occurrence.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
As the facility was turning the wheel and retracting the cover of the stent, the cable broke.Only about 2cm's of the device was deployed in the patient.At this point the wheel would turn freely as it felt like it was not connected to anything.To get the stent off the deployment system, the physician pulled the unit back and the stent deployed on its own.The stent did elongate passed the osteum of the sfa into the patient's common femoral.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6841017
Report Number3001845648-2017-00382
Device Sequence Number873806
Product Code NIU
UDI-Device Identifier10827002384795
UDI-Public(01)10827002384795(17)180309(10)C1349727
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG38479
Device Catalogue NumberZISV6-35-125-6-60-PTX
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/07/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2017
Initial Report FDA Received Date09/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1